Q. Are my ALT and ALS levels alarmingly high?

Answered by
Dr. Salah Saad Shoman
and medically reviewed by iCliniq medical review team.
Published on Jun 15, 2017

Hello doctor,

I recently had a routine blood work done, and my ALT level is 62 and ALS level is 82. All other levels were normal. I am on Lexapro. Are these levels alarming? Do I need a drastic change in my diet?

Dr. Salah Saad Shoman

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • Your ALT and AST levels are mildly elevated, which indicate the presence of mild fat deposits in the liver. I would recommend that you get an ultrasound of the liver done.
  • Follow a low-fat diet by avoiding fried food, cooking oils, and fast food. Also, you should exercise for half an hour every day. Repeat the tests after a month.

For further queries consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Hello doctor,

Thanks for the quick reply. Can Lexapro cause these levels to be elevated? Are these levels very concerning or very mild?

Dr. Salah Saad Shoman

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • These levels are only mildly elevated but need to be monitored at regular intervals.
  • Lexapro (Escitalopram) can cause liver enzymes levels to be elevated, but this is uncommon and occurs in less that 1 % of the cases. Lexapro can cause hepatitis, which in turn causes elevated enzymes, but elevated enzymes due to hepatitis are often far more elevated than what your test results show. That is the reason I asked you to repeat the tests after a month of low-fat diet and exercise. If after a month the levels are still high, then I suggest you discontinue Lexapro.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have frequent urination and severe pain in abdomen. Kindly advise.

Query: Hello doctor, I had fever two days ago. Then one day ago started frequent urination and I could not hold it every time it happened. And there was pain during urination. Then started pain in the stomach. Today the urination is not that much but I have severe pain in both sides of my abdomen. I am no...  Read Full »

How can I rule out ALS?

Query: Hi doctor, About five weeks ago, I started feeling some weakness in my left leg. I have consulted my family doctor and a neurologist. All physical tests showed no actual weakness. There were no other clinical signs and the reflexes were also normal. There is no activity or movement that I cannot do....  Read Full »

I am not getting sleep even after taking Stalopam. Why?

Query: Hi doctor, I am suffering from insomnia. I have been taking Stalopam for six months, but I am unable to sleep in the night. I had Feliz S Plus before two years, and it worked for me. But, I was advised by my doctor to stop it. What to do now?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.